Alert archive / Iowa / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 137, NWS La Crosse, WI

September 20, 2014Winneshiek County, Iowa

NWS La Crosse, WI issued this severe thunderstorm warning at Sep 20, 2014, 7:30 PM CDT for Winneshiek County, Iowa. It was in force for 33 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 20, 2014, 7:30 PM CDT (00:30 UTC)
Expired
Sep 20, 2014, 8:03 PM CDT
In force
33 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Winneshiek County, IA

The radar

The La Crosse radar (KARX), 78 km from the middle of the area, began a volume at 00:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 20, 7:49 PM CDTTSTM WND GST 40Decorah, IA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 20, 5:42 PM CDTSevere Thunderstorm WatchSPC3 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 0.5 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2014-09-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1379 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2014-09-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 115 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1379 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
901 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
115 m²/s²
0-3 km storm-relative helicity
140 m²/s²
Significant tornado parameter
1.2
Supercell composite
5.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

907 
WUUS53 KARX 210030
SVRARX
IAC191-210115-
/O.NEW.KARX.SV.W.0137.140921T0030Z-140921T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
730 PM CDT SAT SEP 20 2014

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL WINNESHIEK COUNTY IN NORTHEAST IOWA...

* UNTIL 815 PM CDT

* AT 729 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR RIDGEWAY...
  OR 8 MILES NORTHWEST OF DECORAH...MOVING SOUTHEAST AT 50 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  OSSIAN AROUND 750 PM CDT.

THIS WARNING REPLACES THE PREVIOUS WARNING FOR WINNIESHIEK COUNTY 
THAT WAS IN EFFECT UNTIL 730 PM.


OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
CASTALIA...HIGHWAY 52 AND COUNTY W 34...COUNTY ROADS W 20 AND A 34...
LOCUST AND HARVEST FARM CAMPGROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4332 9208 4350 9208 4340 9161 4321 9160
      4308 9161
TIME...MOT...LOC 0029Z 300DEG 50KT 4338 9192 

HAIL...0.75IN
WIND...60MPH

$$

RIECK
4 follow-up statements
761 
WWUS53 KARX 210042
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
742 PM CDT SAT SEP 20 2014

IAC191-210115-
/O.CON.KARX.SV.W.0137.000000T0000Z-140921T0115Z/
WINNESHIEK IA-
742 PM CDT SAT SEP 20 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR CENTRAL WINNESHIEK COUNTY...

AT 742 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DECORAH...
MOVING SOUTHEAST AT 60 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
CENTRAL WINNESHIEK COUNTY...INCLUDING THE FOLLOWING LOCATIONS... 
CASTALIA...HIGHWAY 52 AND COUNTY W 34...LOCUST AND CHIMNEY ROCK 
CAMPGROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4332 9208 4347 9192 4340 9161 4321 9160
      4308 9161
TIME...MOT...LOC 0042Z 300DEG 50KT 4329 9170 

HAIL...<.75IN
WIND...60MPH

$$

RIECK
697 
WWUS53 KARX 210048
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
748 PM CDT SAT SEP 20 2014

IAC191-210115-
/O.CON.KARX.SV.W.0137.000000T0000Z-140921T0115Z/
WINNESHIEK IA-
748 PM CDT SAT SEP 20 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR SOUTHERN WINNESHIEK COUNTY...

AT 747 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES WEST OF
WAUKON...MOVING SOUTHEAST AT 60 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHERN WINNESHIEK COUNTY...INCLUDING THE FOLLOWING LOCATIONS... 
CASTALIA...HIGHWAY 52 AND COUNTY W 34...GLENWOOD CHURCH AND 
FRANKVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4332 9208 4339 9190 4340 9161 4321 9160
      4308 9161
TIME...MOT...LOC 0047Z 300DEG 50KT 4325 9162 

HAIL...<.75IN
WIND...60MPH

$$

RIECK
292 
WWUS53 KARX 210057
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
757 PM CDT SAT SEP 20 2014

IAC191-210115-
/O.CON.KARX.SV.W.0137.000000T0000Z-140921T0115Z/
WINNESHIEK IA-
757 PM CDT SAT SEP 20 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR SOUTHEASTERN WINNESHIEK COUNTY...

AT 756 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WAUKON...
MOVING SOUTHEAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN WINNESHIEK COUNTY...INCLUDING THE FOLLOWING 
LOCATIONS... CASTALIA...NORDNESS...GLENWOOD CHURCH AND STATE ROAD 9 
AND FRANKVILLE ROAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4323 9188 4328 9176 4340 9161 4321 9160
      4308 9161
TIME...MOT...LOC 0056Z 300DEG 36KT 4323 9157 

HAIL...<.75IN
WIND...60MPH

$$

RIECK
836 
WWUS53 KARX 210103
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
803 PM CDT SAT SEP 20 2014

IAC191-210112-
/O.CAN.KARX.SV.W.0137.000000T0000Z-140921T0115Z/
WINNESHIEK IA-
803 PM CDT SAT SEP 20 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WINNESHIEK COUNTY
IS CANCELLED...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
HOWEVER GUSTY WINDS ARE STILL POSSIBLE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SATURDAY AFTERNOON FOR SOUTHEASTERN MINNESOTA...SOUTHWEST WISCONSIN
AND NORTHEAST IOWA.

LAT...LON 4323 9188 4328 9176 4340 9161 4321 9160
      4308 9161
TIME...MOT...LOC 0100Z 300DEG 50KT 4318 9146 

$$

RIECK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 20, 6:12 PM CDT, 1 hour 18 minutes earlier.

Area forecast discussion, Sep 20, 6:12 PM CDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
612 PM CDT SAT SEP 20 2014

.SHORT TERM...(TONIGHT THROUGH SUNDAY NIGHT)
ISSUED AT 302 PM CDT SAT SEP 20 2014

MAIN CONCERN IS AREA OF CONVECTION MOVING THROUGH THIS EVENING WITH
SEVERE POTENTIAL.

WATER VAPOR THIS AFTERNOON SHOWING A VERY COMPACT/STRONG MID-LEVEL
CYCLONIC CIRCULATION MOVING THROUGH SOUTHERN MANITOBA INTO THE
DAKOTAS. IN RESPONSE TO THIS FEATURE...RADAR MOSAIC SHOWING A FAIRLY
INTENSE BAND OF SHOWERS AND THUNDERSTORMS WITH THIS WAVE EXTENDING N-
S ACROSS NORTHERN MN MOVING EAST-SOUTHEAST AT 40KT. WITH THIS
MOVEMENT...EXTRAPOLATION BRINGS THIS CONVECTION INTO NORTHWESTERN
PORTIONS OF OUR FORECAST AREA //SOUTHEAST MN INTO WEST CENTRAL WI//
BY 7 PM. MESOWRF MODELS IN GOOD AGREEMENT WITH THIS ASSESSMENT AS
WELL. THIS CONVECTION HAS A LOT OF DYNAMICS TO WORK WITH SUCH AS
STRONG 850-300MB PV-ADVECTION AND LIFT IN LEFT EXIT REGION OF 130KT
300MB JET. RAP/NAM NOT SHOWING A LOT OF MUCAPE...BUT SHEAR DYNAMICS
OF THE WAVE WILL PRODUCE PLENTY OF LIFT FOR STORMS. ALSO NOTED WAS 0-
3KM BULK SHEAR IN THE 30-35KT RANGE. SO...EXPECTING SOME FAIRLY
INTENSE/POSSIBLY SEVERE THUNDERSTORMS THROUGH THIS EVENING //MAINLY
IN THE 7-10 PM TIME FRAME// WITH A DAMAGING WIND THREAT ALONG WITH
SOME HAIL. IT APPEARS THE BEST DYNAMICS FOR HIGHEST SEVERE THREAT
WILL BE NORTH OF I-90. EXPECTING MOST OF THE ACTIVITY TO MOVE OUT OF
THE AREA BY MIDNIGHT.

AS THIS WAVE DIVES INTO THE GREAT LAKES REGION AFTER MIDNIGHT... A
TRAILING TROUGH ROTATES SOUTHWARD ACROSS THE AREA OVERNIGHT INTO
SUNDAY AND IS EXPECTED TO PRODUCE SCATTERED SHOWERS. BY LATER SUNDAY
AFTERNOON...MODELS INDICATING FAIRLY STRONG SUBSIDENCE AS HEIGHT
START TO BUILD IN FROM THE WEST. THIS SHOULD SHUT DOWN THE SHOWER
ACTIVITY. OTHERWISE...LOOK OR LOWS TONIGHT IN THE UPPER 40S ACROSS
NORTH CENTRAL WI TO THE LOWER 40S ACROSS THE REST OF THE FORECAST
AREA. HIGHS ON SUNDAY EXPECTED TO TOP OFF IN THE LOWER TO MIDDLE 60S.

HIGH PRESSURE BUILDS OVERHEAD SUNDAY NIGHT FOR CLEARING SKIES AND
LIGHT WINDS. THIS WILL LEAD TO GOOD RADIATIONAL COOLING CONDITIONS.
WITH A FAIRLY DAMP LOWER BOUNDARY LAYER FROM RECENT RAINS...
EXPECTING AREAS OF FOG TO FORM...SOME OF WHICH COULD BE LOCALLY
DENSE. THIS WILL ESPECIALLY TRUE IN THE RIVER VALLEYS AND THE
CRANBERRY BOG COUNTRY OF CENTRAL WI. PLAN ON LOW TEMPERATURES SUNDAY
NIGHT IN THE MIDDLE/UPPER 30S ACROSS CENTRAL WI...AND IN THE 40S
ELSEWHERE.

.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 302 PM CDT SAT SEP 20 2014

HIGH PRESSURE WILL BE THE DOMINANT WEATHER FEATURE FOR MONDAY
THROUGH TUESDAY FOR A QUIET/DRY PERIOD. PLAN ON MONDAY NIGHT LOWS IN
THE 40S WITH HIGHS MONDAY/TUESDAY IN THE UPPER 60S/LOWER 70S.

LATEST GFS/ECMWF STILL SHOWING A TROUGH OF LOW PRESSURE EJECTING OUT
OF THE INTERMOUNTAIN WEST...REACHING THE UPPER MISSISSIPPI RIVER
VALLEY REGION BY LATE TUESDAY NIGHT THEN LINGERING THROUGH WEDNESDAY
NIGHT. THIS IS EXPECTED TO FUEL A FEW SHOWERS/POSSIBLY A
THUNDERSTORM OR TWO. OTHERWISE...PLAN ON TEMPERATURES IN THE
LOWER/MIDDLE 70S FOR HIGHS WEDNESDAY.

FOR THE PERIOD FRIDAY THROUGH SATURDAY...THE GFS AND EC SHOW THE
TROUGH EITHER RETROGRADING BACK INTO THE SOUTHWEST CONUS OR
WEAKENING...LEAVING OUR AREA UNDER A RIDGE. THIS LOOKS TO GIVE THE
AREA AN EXTENDED PERIOD OF PLEASANT/DRY EARLY FALL CONDITIONS. LOOKS
LIKE HIGHS WILL BE IN THE 70S WITH LOWS IN THE 50S. IF THE ECMWF
PANS OUT WITH ITS STRONGER RIDGE SOLUTION...HIGHS COULD REACH THE
LOWER 80S.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING)
ISSUED AT 612 PM CDT SAT SEP 20 2014

LINE OF STORMS MOVING QUICKLY SOUTHEAST IS EXPECTED TO HIT BOTH
TAF SITES THIS EVENING. SHOULD BE THROUGH KRST BY 02Z AND KLSE BY
03Z AND IS EXPECTED TO BRING A PERIOD OF MVFR TO IFR CONDITIONS
WITH SOME GUSTY WINDS. SHOULD BE A PERIOD OF VFR BEHIND THE STORMS
BEFORE SOME LOW LEVEL MOISTURE SPREADS IN OVERNIGHT FOR A RETURN
OF MVFR CEILINGS. BASED ON THE 20.18Z NAM...THESE CEILINGS SHOULD
REMAIN THROUGH MUCH OF SUNDAY MORNING BEFORE LIFTING BACK UP TO
VFR. COULD BE SOME LINGERING SHOWERS AROUND SUNDAY MORNING INTO
THE EARLY AFTERNOON AS WELL AS YET ANOTHER SHORT WAVE TROUGH
ROTATES ACROSS THE UPPER MIDWEST. BEST COVERAGE OF THESE SHOULD BE
MORE OVER CENTRAL WISCONSIN...SO FOR NOW WILL NOT INCLUDE A VCSH.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

SHORT TERM...DAS
LONG TERM...DAS
AVIATION...04
Hazardous weather outlook, Sep 20, 5:55 PM CDT, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
555 PM CDT SAT SEP 20 2014

IAZ029-030-WIZ017-029-034-042>044-055-061-211100-
FAYETTE-CLAYTON-TAYLOR-CLARK-JACKSON-MONROE-JUNEAU-ADAMS-RICHLAND-
GRANT-
555 PM CDT SAT SEP 20 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
IOWA...SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL
WISCONSIN.

.DAY ONE...TONIGHT

SHOWERS AND SCATTERED THUNDERSTORMS WILL TRACK ACROSS THE AREA
THIS EVENING...LINGERING ALONG AND EAST OF INTERSTATE 94
OVERNIGHT. A FEW OF THE EVENING STORMS WILL BE CAPABLE OF WIND
GUSTS UP TO 40 MPH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS ARE POSSIBLE LATE TUESDAY NIGHT THROUGH WEDNESDAY
NIGHT. LIGHTNING IS THE MAIN HAZARD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH NEXT WEEK.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

IAZ008>011-018-019-MNZ079-086>088-094>096-WIZ032-033-041-053-054-
211100-
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-WABASHA-
DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-BUFFALO-TREMPEALEAU-
LA CROSSE-VERNON-CRAWFORD-
555 PM CDT SAT SEP 20 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MINNESOTA AND WEST CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

SHOWERS AND THUNDERSTORMS WILL TRACK ACROSS THE AREA THIS
EVENING...EXITING EAST BEFORE MIDNIGHT. STRONG TO ISOLATED SEVERE
STORMS ARE EXPECTED...MAINLY IN A 6 TO 10 PM WINDOW. DAMAGING
WINDS ARE THE MAIN THREAT. HAIL IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS ARE POSSIBLE LATE TUESDAY NIGHT THROUGH WEDNESDAY
NIGHT. LIGHTNING IS THE MAIN HAZARD.

.SPOTTER INFORMATION STATEMENT...

A FEW SPOTTER GROUPS WILL BE NEEDED THIS EVENING.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

04

In the hours before

Local storm report, Sep 20, 6:47 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
647 PM CDT SAT SEP 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0627 PM     HAIL             1 SSE DEXTER            43.70N 92.69W
09/20/2014  E0.75 INCH       MOWER              MN   TRAINED SPOTTER

&&

RANDYB
Local storm report, Sep 20, 6:48 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
648 PM CDT SAT SEP 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0627 PM     TSTM WND GST     1 SSE DEXTER            43.70N 92.69W
09/20/2014  M40 MPH          MOWER              MN   TRAINED SPOTTER

&&

RANDYB
Local storm report, Sep 20, 6:53 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
653 PM CDT SAT SEP 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0627 PM     TSTM WND GST     GRAND MEADOW            43.71N 92.57W
09/20/2014  E50 MPH          MOWER              MN   TRAINED SPOTTER

0627 PM     HAIL             GRAND MEADOW            43.71N 92.57W
09/20/2014  M0.50 INCH       MOWER              MN   TRAINED SPOTTER

            HAIL COVERING THE GROUND

&&

RANDYB
Local storm report, Sep 20, 7:00 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
700 PM CDT SAT SEP 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0627 PM     HAIL             OSTRANDER               43.61N 92.43W
09/20/2014  E0.25 INCH       FILLMORE           MN   TRAINED SPOTTER

&&

RANDYB
Local storm report, Sep 20, 7:14 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
714 PM CDT SAT SEP 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0627 PM     TSTM WND GST     CHERRY GROVE            43.58N 92.28W
09/20/2014  E60 MPH          FILLMORE           MN   TRAINED SPOTTER

0627 PM     HAIL             CHERRY GROVE            43.58N 92.28W
09/20/2014  M0.88 INCH       FILLMORE           MN   TRAINED SPOTTER

0627 PM     TSTM WND GST     CHERRY GROVE            43.58N 92.28W
09/20/2014  E40 MPH          FILLMORE           MN   TRAINED SPOTTER

&&

RANDYB
Local storm report, Sep 20, 7:30 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
730 PM CDT SAT SEP 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     NON-TSTM WND DMG CHERRY GROVE            43.58N 92.28W
09/20/2014                   FILLMORE           MN   911 CALL CENTER

            NUMEROUS TREES DOWN

0715 PM     HAIL             CHERRY GROVE            43.58N 92.28W
09/20/2014  E1.00 INCH       FILLMORE           MN   911 CALL CENTER

0643 PM     TSTM WND DMG     OSTRANDER               43.61N 92.43W
09/20/2014                   FILLMORE           MN   911 CALL CENTER

            6 INCH DIAMETER TREE BRANCHS SNAPPED OFF

&&

RANDYB

Nearby

Severe Thunderstorm Warnings in Iowa, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.